Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

skin crawling while detoxing??

I am detoxing from heroin... I can deal with the cold sweating and aches... I can NOT deal with the skin crawling feeling... it feels like a million bugs are crawling in my feet and hands. Its the worst at night when I'm trying to sleep... it literally drives me insane, and thats when I end up relapsing. Is there anything that helps ease that feeling?
11 Responses
271792 tn?1334979657
Hi & Welcome,

There isn't much youc an do about the detox. Try taking hot baths with epsom salt. That will relax you. If you are laying in bed tossing and turning, get up. Try walking around and try relaxing in a lounge chair. I know these all sound ridiculous but they are the little I did while detoxing. Be sure to stay hydrated and get some food in you.

If you continue to use where will you be? At some point you need to stop before you die and you will if you continue to use. The detox will only take a few days and you will be on the other side.

It sounds like you have quick access to the drugs. Bad move. I don't know how you can expect to get through this if you're drugs are available. You need to set yourself up for success and that means removing all obstacles in your way..losing dealers and deleting phone numbers is a start.

You can do this. I know you can. Stick around here and we will help you through.
7163794 tn?1457366813
COMMUNITY LEADER
Get your *** in a hot tub with epsom salts...this is the only thing i found that actually helped a bit with the creepy crawlers. Bite the bullet and push yourself through it...it wont last forever, it is temporary. Doesnt seem like it at times, but it is. Keep posting when your feeling crappy. Someone might have something else to help w/this symptom.
547913 tn?1317355667
Sorry to say, No not if your doing this Cold Turkey. It's a slow crawl through hell to get away from the demon heroin/opioids but It Worth it
547913 tn?1317355667
To add to my comment LoL Sorry I'm working on an ambulance as a NY State EMT and we got a call from dispatch. I was on Vicodin from 1992 - 1999 at the back end of my addiction/dependency I was taking up to 60 pills a day "not all at once" thank GOD, I've been clean since 1999, 15 years, and loving Life
1 Comments
Your comment was so long ago yet Im still gonna reply & say its great inspiration to those thinking theres no life after addiction. Your career shows proof otherwise. Great job! I think it also makes you more empathetic to those addicts you come across.
Avatar universal
Sar my name is James
I'm a heroin addict of 14th clean for over 3yr.  I know the feeling you are getting and more. Heroin withdrawals are not  nice they are horrible
but they are doable and you can do it to Sara. The first week is the hardest if you can get through the first week. The rest is just pure determination and   will power. Am not saying I it's easy i used to relapse countess times. One thing i did know i was killing myself
then i found medhelp and a woman who had been through the same shot i had been through she helped me all the way.  Without her i would most likely have losy life .Sara you can do this to . If you need some help i am willing to help you.  R emberIi did this cold turkey.  You can do this to. But you got to want it big time. It will be the hardest thing you have ever done.  But when you have beaten your demon.  You will feel on top of the world.  You have a good life in front of you. Plz  fight this awe full addiction.  You are worth the fight .im here for you if you need me.  God bless yo u Sara you need to stop this madness now James. ........
Avatar universal
I ment to say i was a heroin addict for 14th a long time and was killing myself if I did not stop James
......
Avatar universal
Thank you everyone for the advice... I will try the hot bath with Epsom salt... if I'm starting to lose my mind I'm just gonna keep reminding myself its only temporary and I WILL wake up feeling better one day. Iv noticed that having someone sit on my feet helps :) for some reason putting pressure lessens the crawling feeling. I had my boyfriend sit on my feet and was able to take a nap :)
Avatar universal
Good for you girl
keep up the good work you are doing
James. ...........
547913 tn?1317355667
JamesBraveHeart beat the demon now We need your help hammering in some nails in the coffin of the demon "addiction/dependency" as Sir Winston Churchill  Never, Never, Never Give Up!!!! We all Care about you and by the way having your boyfriend sit on you feet is an AweSome idea InDeed.


                                   Prayers, Blessings, love and light. . . .
              
                                                                jimi (little wing
271792 tn?1334979657
You can also try wrapping ace bandages around your calves. You are right about the pressure and the bandages worked for me. Keep going forward!!!
Avatar universal
I am a pain management doctor. My patients go through WD for various reasons... You can go-to a PCP or urgent care and ask them for gabapentin. It's a nerve stabilizer and works wonders. If that's not an option, try Amazon and tens unit plus tens garments. I like to describe it as generating a "white noise" for your nerves so they don't feel the crawlers. Good luck.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.